Loading ...
Sorry, an error occurred while loading the content.

Re: [FH] news on lucy

Expand Messages
  • rainycat@comcast.net
    Hi Summer, My gosh, what a horrible mistake.. and if Lucy needs to be admitted / treated as a result of this..... the pharmacy should absolutley be
    Message 1 of 2 , Apr 4 6:39 PM
    View Source
    • 0 Attachment
      Hi Summer,

      My gosh, what a horrible mistake.. and if Lucy needs to be admitted / treated as a result of this..... the pharmacy should absolutley be responsible for the costs incurred.

      I know it takes time to stablize a kitty with HCM after sometimes w/various doses & various meds, so you certainly didn't need this mishap interfering with this. I have spent many many thousands on my first cat w/this dx and now my second one with this -I had him admitted to stablize him but after a 2wk recheck was still in CHF, I opted to tx him outpatient - they shot him up with high dose of lasix & we kept it high for a week and tapered off & it did the trick (and we added the spirolactonehctz.. this really seems to have helped tremendously for both of my cats) so far so good (been 3 mo)., I guess after enough experience w/this I feel a little more confident adjusting his lasix if needed per consult w/the vet. Of course, the outpt f/u are expensive too (but not as much as the admits!!) and hopefully if he stays stable we can have the follow ups wth more time inbetween. I do hope you have a good vet that you can consult with about your options, I can't really advise you about
      your kitty's help & when it is time to let them go. You know your kitty best and it depends on how she responds to the meds and how bad her HCM is. Many people on this board have kitties that have outlived their longevity according to their vets diagnoses. I know how heartbreaking this dx is and mostly frustrating. This board was a huge help to me with the medication advice and support line. I am really hoping your Lucy recovers from this mishap w/the meds quickly so she can start responding to the medications and feeling better. Keep the faith. Please keep us posted. You and Lucy are in my thoughts.

      --
      rainy

      -------------- Original message ----------------------
      From: "lucyandoni" <lucyandoni@...>
      > this is summer, lucy's mum. so i discovered yesterday afternoon that
      > the pharmacy that compounded lucy's meds (enalapril and furosemide)
      > switched the labels on the bottles and what i thought was her diuretic
      > was actually her heart medication and vice-versa. this is why her
      > diuretic wasn't working. i give her heart meds once a day and her
      > diuretic three times a day. i freaked out. her blood pressure was so
      > low that she could barely move(due to getting the xtra doses) and of
      > course not having enough diuretic was making her breathing more
      > difficult. i am so upset with the pharmacy. as if things haven't been
      > hard enough with my beloved so ill. the vet said everything would be
      > fine just as long as she started getting the right meds at the right
      > time. she is eating a little bit and drinking a little bit. but she
      > doesn't move unless she has too (i bring her to the litter box most of
      > the time) and still breathing at about 38 respirations per minute which
      > i know is high (this is at rest) i have already spent 2,000 dollars and
      > i don't even know how i'm going to pay my rent. i don't know what to
      > do. she seems miserable and i think i might have to put her to sleep.
      > have any of you had to make this decision and how did you know it was
      > the right time? someoune please help me because my heart is breaking.
      >
      >




      [Non-text portions of this message have been removed]
    Your message has been successfully submitted and would be delivered to recipients shortly.